Jun 28, 2008

ACHTUNG: Cymbalta Causes Suicide -- PLZ READ!

My Mum sent me the following:

Cymbalta Causes Suicide

October 16, 2007

By Sach Oliver

People of all ages should be carefully monitored, particularly when starting Cymbalta or any other antidepressant treatment. The FDA recently issued a new warning about suicidal thinking in adults taking antidepressants and the FDA specifically singled out Cymbalta. If you, your family member, or a friend is taking Cymbalta, please be careful.

Cymbalta's generic name is duloxetine. The FDA singled out Cymbalta because it has a higher than expected rate of suicide attempts. Cymbalta is made by Eli Lilly. Eli Lilly has a clinic at Indiana University Medical Center in Indianapolis. Traci Johnson, who did not suffer from depression, volunteered for trial testing of Cymbalta. As a result of Cymbalta, Traci hung herself in one of the clinic's showers. Traci was the fifth patient to commit suicide after taking Cymbalta in clinical trials. For heaven sakes, please do not volunteer for any clinical testing involving Cymbalta.

Why do you think Eli Lilly pushes this drug onto so many doctors and then onto the patients? Some analysts believe that Cymbalta will generate revenue up to $3 billion by 2009. This is why every night while watching TV you see dozens of Cymbalta commercials.

Our firm is handling Cymbalta suicide cases. Not until after meeting the families of the Cymbalta victims did I immediately call my own family to make certain they were not taking Cymbalta. My heart stopped to learn that several of my own family members had taken Cymbalta and no one had warned them about the consequences. Please, before even thinking of taking Cymbalta, research the drug thoroughly and make certain the patient is closely monitored


ALSO:

Patients should be advised of the following issues and asked to alert their prescriber if these occur while taking Cymbalta.Clinical Worsening and Suicide Risk — Patients, their families, and their caregivers should be encouraged to be alert to the emergence of anxiety, agitation, panic attacks, insomnia, irritability, hostility, aggressiveness, impulsivity, akathisia (psychomotor restlessness), hypomania, mania, other unusual changes in behavior, worsening of depression, and suicidal ideation, especially early during antidepressant treatment and when the dose is adjusted up or down. Families and caregivers of patients should be advised to look for the emergence of such symptoms on a day-to-day basis, since changes may be abrupt. Such symptoms should be reported to the patient's prescriber or health professional, especially if they are severe, abrupt in onset, or were not part of the patient's presenting symptoms. Symptoms such as these may be associated with an increased risk for suicidal thinking and behavior and indicate a need for very close monitoring and possibly changes in the medication.

On a more personal note...

October 1998 my "regular" doctor prescribed me PAXIL for anxiety & depression (something that really reared its ugly head when I moved from Beantown to Hell-A -- can we say culture shock?). ANYhoo, the paxil ejected itself from my body both ends projectile style. I argued with my doctor over it because she claimed that that particular side effect could not be from the Paxil as it was not documented AS a side effect. Riiight... She said I had the flu. Um, no. My body felt poisoned and responded thusly. (Is that a word?)

Next she crammed Celexa down my throat and that turned me into a lethargic, apathetic zombie.

So then she switched me to a lovely little combo of Welbutrin & Lexapro, which seemed to work for awhile, but my creativity died. I ceased to write. I'm a naturally compulsive writer. It's how I purge my brain, like Zeus giving birth to Athena...

ANYway, she left her practice, so I got handed off to a new doctor, who weaned me off those two drugs and switched me onto Cymbalta.

The first oddball symptons I noticed were an alarming inability to communicate, as well as a strange on again/off again relationship with REALity. Kinda like walking on those earthquake floors in a Fun House (a la GREASE -- go Grease lightnin'!).

Then I started feeling EXETREMELY PARANOID. I don't like that feelin' much, man, I'll tell ya! Wicked weird!

NEXT I began having auditory & visual hallucinations.

That's about the time I had a PSYCHOTIC SPLIT & had to be hospitalized in a Psych Ward for like 32 hours (I guess they waited for all the drug to leave my system to make a proper assessment of my mental state. I can now say I am sane (tho I, um, don't feel sane most of the f'n time!).

REGARDLESS, my point is, MY reaction to CYMBALTA was very different than the "norm," but it was a reaction nonetheless and it wicked big time sucked. Heck, it scared the living shit outta me!!!!

(I'm far too vain for suicide, sorry!)

BUT NOT EVERYONE IS.

So, PLEASE for the LOVE f whatever you hold dear, call EVERYONE YOU KNOW and tell them to look this drug up on the web, educate themselves about what they are putting into their bodies, and tell them to BE SAFE!!!

I do not want to hear of ONE MORE person dying over this billion dollar drug!!! (Nor should anyone endure even 2 hours in a Psych Ward!! EEP!!)

CYMBALTA: AVOID AT ALL COSTS! SAVE A LIFE & SPREAD THIS MESSAGE, PLEASE!

Love & Peas,
MeL
Post a Comment